Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Having burning sensation in breast. No lumps or discharge. Diagnosed with acid reflux. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2540 Questions
Question
Ive been having a burning sensation in my breast since saturday evening. Theres no lumps or discharges at all and no other changes. Lately when i bend over it starts to hurt. Could this be a part of acid reflux that i was diagnosed with on sunday?

What can i do to relieve it for the time being.

Also my breast exam that was performed by a doctor was normal. Im 23 years old.
Posted Wed, 9 Oct 2013 in Digestion and Bowels
 
 
Answered by Dr. Prasad 52 minutes later
Brief Answer:
Yes, GERD might be related...

Detailed Answer:
Hi,

Acid reflux typically presents as heart burns - painful burning sensation behind the breast bone. However I have seen multiple atypical presentation of the same condition; and pain over the chest is one such atypical presentation.

If you do not have a lump, discharge, surface changes on the breast, breast pathologies are unlikely.

In my patients with similar symptoms, I would continue medications for acid reflux before deciding to explore other possibilities. I am sure your doctor who have put you on proton pump inhibitors and antacids, please continue them for couple of weeks more. If you do not have medicines, I suggest you to try Prilosec OTC twice a day along with antacid like Tums/Syp Mucaine gel thrice a day. Rest well; use low spicy food and restrict beverages.

Hope this helps. Write back for clarifications.

Regards
Above answer was peer-reviewed by
 
Follow-up: Having burning sensation in breast. No lumps or discharge. Diagnosed with acid reflux. Suggest? 2 minutes later
Thank you for the information. Is Nexium a good mecidine to take. Because of my fluctuating high heart rate, i didnt want to take Nexium if it will make it worse.
 
 
Answered by Dr. Prasad 9 minutes later
Brief Answer:
It is considerably safe...

Detailed Answer:
Nexium is listed to cause increased heart rate; however I have tried this medication on numerous patients and most have tolerated it very well. Further since this drug has a short half life of less than 2 hours; the effects taper off between 2 - 8 hours; therefore I do not find any harm in trying this drug.

If the fluctuating heart rate has caused serious troubles in the past, you may discuss with your treating doctor.

Hope this helps. Let me know if you have any clarifications.

Regards
Above answer was peer-reviewed by
 
Follow-up: Having burning sensation in breast. No lumps or discharge. Diagnosed with acid reflux. Suggest? 2 minutes later
Okay and i just noticed the increasing hesrt rate this sunday when i went to the er. My ekg results were normal, along with my blood work, and other test.
 
 
Answered by Dr. Prasad 48 minutes later
Brief Answer:
Do not be concerned...

Detailed Answer:
As I mentioned in my previous replies, acid reflux have atypical presentations besides the heart burn. Increased heart rate (palpitation) may very well be a related complaint. I encourage you to try the prescribed medications and see if you feel better.

You need not be concerned, if EKG and other investigations for palpitation were normal.

I'll be glad to assist you again if needed and help you get over the current situation.

Best wishes

Dr. Prasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor